Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Cholesterol control - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Cholesterol
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi, I'm a 46 year old female. I was grocery shopping and started experiencing what felt like my heart jumping around in my chest. It last a good 15 minutes and during this time I was experiencing some very lightheadedness, I just wanted to sit down. You should know I have been diagnosed in the past with vasovagal syncope and use to have panic attacks. This was not neither of those mentioned. Do I need to go the ER to get checked out or is it something that should be mentioned to my doctor? Thanks!
Doctor :   Hi,
Doctor :   Dr here
User :   Hi
User :   Do i need to retype my complaint?
Doctor :   Do you have High BP , Diabetes or high cholesterol ?
Doctor :   No , i have read your post
User :   Untreated high chloesterol
User :   had problems with meds
Doctor :   Ok, may i know the values of last cholesterol test ?
User :   not sure but was above normal to the point of my DR wanting me on meds
Doctor :   ok, Are you on any medications for any other illness ?
User :   yes, provigil for narcolepsy and I was on inderol but have weaned off of it becuase the two meds where causing my sugar levels to rise
Doctor :   How long were you on Inderol ? and for what reason you were put on it ?-
User :   For many years, I use to get bad headaches and so I was put on that for the headaches and was told it would help a lottle with the low blood pressure
Doctor :   Inderol could be one drug which can cause such a side effect , when did you stop inderol ?
User :   was on 200 mg and weaned off over a 4 month period, cutting doses to nothing over time, last dose was about 3 weeks ago
Doctor :   Did you ever have similar episode during the drug usage ?
User :   One time I ran out of them when I was taking 200 mg not knowing what would happen, I was so sick, called my doctore and he told me this was one med you can't just stop taking. This is why we took a long time to come off of it.
Doctor :   there are chance of getting such sideffects on withdrawing the drug
User :   But no, while taking it I never experienced the heart flopping around
Doctor :   i attribute Inderol being the cause for the palpitation here
User :   ok, so no worries?
Doctor :   Well its not dangerous ,i would suggest you to get a ECG , to be on safer side.
User :   today or in the future?
Doctor :   I would say if any other episode of such palpitation
Doctor :   you may have to get an ECG for sure
User :   ok, thank you for your time!
Doctor :   You are welcome
Doctor :   Thank for consulting me , kindly provide your feedback
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor